Alert archive / California / Wind Advisories in 2007
Wind Advisory 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 27, 2007, 9:13 PM PDT for San Bernardino County, California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2007, 9:13 PM PDT (04:13 UTC)
- Expired
- Mar 28, 2007, 12:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 4.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3085 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 280413 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 913 PM PDT TUE MAR 27 2007 CAZ525-280700- /O.EXP.KVEF.WI.Y.0013.000000T0000Z-070328T0400Z/ /O.NEW.KVEF.WI.Y.0015.070328T0413Z-070328T0700Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 913 PM PDT TUE MAR 27 2007 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE WIND ADVISORY FOR THE MORONGO BASIN UNTIL MIDNIGHT PDT TONIGHT. STRONG NORTHWEST WINDS HAVE PERSISTED THIS EVENING...PARTICULARLY IN AND AROUND TWENTYNINE PALMS AND JOSHUA TREE. NORTHWEST WINDS OF 20 TO 30 MPH WITH SOME GUSTS OF 45 MPH CAN BE EXPECTED THROUGH MIDNIGHT. LOCALIZED AREAS OF BLOWING SAND AND DUST ARE STILL POSSIBLE...PARTICULARLY IN AND AROUND THE TWENTYNINE PALMS AREA. $$ CAZ523-524-526-NVZ014-280515- /O.EXP.KVEF.WI.Y.0013.000000T0000Z-070328T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...BEATTY...GOLDFIELD...SILVER PEAK... DYER 913 PM PDT TUE MAR 27 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE CONTINUED TO DIMINISH THIS EVENING. NORTHWEST WINDS OF 15 TO 25 MPH WITH SOME GUSTS TO NEAR 40 MPH CAN BE EXPECTED THE REMAINDER OF THE EVENING. $$
2 follow-up statements
000 WWUS75 KVEF 280415 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 915 PM PDT TUE MAR 27 2007 CAZ525-280700- /O.CON.KVEF.WI.Y.0015.000000T0000Z-070328T0700Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 915 PM PDT TUE MAR 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. STRONG NORTHWEST WINDS HAVE PERSISTED THIS EVENING...PARTICULARLY IN AND AROUND TWENTYNINE PALMS AND JOSHUA TREE. NORTHWEST WINDS OF 20 TO 30 MPH WITH SOME GUSTS OF 45 MPH CAN BE EXPECTED THROUGH MIDNIGHT. LOCALIZED AREAS OF BLOWING SAND AND DUST ARE STILL POSSIBLE...PARTICULARLY IN AND AROUND THE TWENTYNINE PALMS AREA. $$
000 WWUS75 KVEF 280636 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1136 PM PDT TUE MAR 27 2007 CAZ525-280745- /O.EXP.KVEF.WI.Y.0015.000000T0000Z-070328T0700Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 1136 PM PDT TUE MAR 27 2007 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT. SURFACE PRESSURE GRADIENTS HAVE WEAKENED OVER THE PAST COUPLE OF HOURS AND WIND SPEEDS HAVE TRENDED DOWNWARD AS WELL. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED FOR THE NEXT FEW HOURS...AS WINDS WILL CONTINUE THE DECREASE OVERNIGHT. THE STRONGEST WINDS THIS EVENING HAVE BEEN IN AND NEAR TWENTYNINE PALMS WHERE WIND GUSTS REACHED 56 MPH EARLIER THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:00 PM PDT, 13 minutes earlier.
Area forecast discussion, Mar 27, 9:00 PM PDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT TUE MAR 27 2007 .SYNOPSIS...SCATTERED SHOWERS WILL COME TO AN END OVERNIGHT AS A STRONG AREA OF LOW PRESSURE MOVES EAST INTO UTAH. THE GREAT BASIN AND MOJAVE DESERT WILL STAY UNDER A DRY NORTHERLY FLOW WEDNESDAY AND THURSDAY AS THE AREA OF LOW PRESSURE LINGERS OVER COLORADO. TEMPERATURE WILL STAY BELOW NORMAL WEDNESDAY FOLLOWED BY A WARMING TREND THROUGH THE WEEKEND. && .UPDATE...WINDS GRADUALLY DIMINISHING ACROSS THE AREA...WITH MAJORITY OF LOCATIONS DROPPING BELOW WIND ADVISORY LEVEL...EXCEPT PORTIONS OF THE MORONGO BASIN ZONE...TWENTYNINE PALMS. WILL ALLOW ALL WIND ADVISORIES EXCEPT MORONGO BASIN TO EXPIRE AT 9 PM AND EXTEND THAT ADVISORY UNTIL MIDNIGHT. SHOWERS HAVE DIMINISHED ACROSS MOST OF THE CWA AS WELL...WITH EXCEPTION OF NORTHEAST CLARK...EAST LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY. WILL ADD SLIGHT CHANCE TO NORTHEAST CLARK THROUGH MIDNIGHT. UPPER LOW MOVING SLOWLY TO THE EAST CURRENTLY LOCATED ALONG THE CENTRAL NEVADA...UTAH BORDER. A BRIEF...BUT HEAVY SNOW SHOWER ACROSS EAST CENTRAL LINCOLN COUNTY LATE THIS AFTERNOON PROVIDED A COATING OF SNOW...PARTICULARLY IN AND AROUND THE CALIENTE AREA. TEMPERATURES TONIGHT EXPECTED TO DROP INTO THE MID 40S AT MCCARRAN...WHILE MANY SUBURBS...PARTICULARLY ACROSS THE HIGHER ELEVATIONS LIKE SUMMERLIN WILL FALL INTO THE 30S BY DAYBREAK. .PREV DISCUSSION...AS EXPECTED...ISOLATED TO SCATTERED SHOWERS DEVELOPED ONCE COLD AIR ALOFT MOVED OVERHEAD. HAVE NOT SEEN MUCH LIGHTNING EXCEPT OVER NORTHERN MOHAVE COUNTY WITHIN THE PAST TWO HOURS. WE HAVE HAD REPORTS OF FLURRIES DOWN TO 3500 FEET IN SAN BERNARDINO AND CLARK COUNTIES. COLD UPPER LOW PROGGED TO MOVE EAST TONIGHT WITH DRIER NORTHWEST FLOW STARTING TO SPREAD IN FROM WEST. LATEST MODEL RUNS NOW SLOWER TO MOVE LOW EAST AND LINGER LOW CENTER OVER COLORADO/WYOMING BEFORE EJECTING SYSTEM OUT INTO THE CENTRAL HIGH PLAINS FRIDAY. AT 3 PM...COLD FRONT LIES APPROXIMATELY ALONG I-15 FROM ST. GEORGE TO BARSTOW. WILL CONTINUE WITH HIGH WIND WARNING UNTIL 6 PM PDT FOR SAN BERNARDINO COUNTY AND HAVE DECIDED TO EXTEND WIND ADVISORY FOR CENTRAL NYE AND ESMERALDA COUNTY THROUGH 6 PM PDT. WILL LET THE REST OF THE ADVISORIES EXPIRE AT 4 PM ALTHOUGH IT WILL STAY BREEZY INTO THE EVENING HOURS. .LONG TERM...NOT MUCH CHANGE MADE TO THE INHERITED FORECAST WITH A ZONAL PATTERN PROGGED FOR MOST OF THE EXTENDED. BENIGN WEATHER EXPECTED UNDER WEAK RIDGING... WITH LIMITED CLOUD COVERAGE AND TEMPERATURES RUNNING ABOUT 7-10 DEGREES ABOVE NORMAL. && .AVIATION...FOR KLAS: NORTHWEST SURFACE WINDS BETWEEN 10 AND 20 KTS WILL CONTINUE THROUGH MUCH OF THE NIGHT WHILE GUSTS TO AROUND 25 KTS ARE POSSIBLE THROUGH 09Z. ISOLATED TO SCATTERED SHOWER ACTIVITY WILL BE CONFINED TO MAINLY THE MORMON MESA AND PEACH SPRINGS CORRIDORS OVERNIGHT. NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY BY MIDDAY WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING TO AROUND 10KTS AFTER SUNSET. THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 KTS WILL CONTINUE THROUGH MUCH OF THE NIGHT WITH FREQUENT GUSTS UP TO 35 KTS AND ISOLATED GUSTS IN CHANNELED AREAS TO 45 KTS. SHOWER ACTIVITY WILL REMAIN ISOLATED TO SCATTERED IN NATURE AND BE CONFINED MAINLY TO PORTIONS OF LINCOLN AND MOHAVE COUNTIES. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WIND ADVISORY FOR CAZ525 THROUGH MIDNIGHT. && CZYZYK/SALMEN/PIERCE/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 27, 6:33 AM PDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 633 AM PDT TUE MAR 27 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-280445- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 633 AM PDT TUE MAR 27 2007 /633 AM MST TUE MAR 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS...SCATTERED RAIN AND SNOW SHOWERS AND BRING MUCH COLDER AIR TO THE AREA TODAY. NUMEROUS WIND WARNINGS/ ADVISORIES REMAIN IN EFFECT WITH LINCOLN COUNTY ALSO UNDER A SNOW ADVISORY. PLEASE SEE THE LATEST STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SIGNIFICANT WEATHER IS EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Mar 27, 8:23 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
823 PM PDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM NON-TSTM WND GST TWENTYNINE PALMS 34.14N 116.07W
03/27/2007 M56.00 MPH SAN BERNARDINO CA ASOS
BLOWING DUST AND SAND LOWERED VISIBILITIES TO ONE HALF
MILE
0324 PM NON-TSTM WND GST 9 WNW GASS PK 36.44N 115.33W
03/27/2007 M50.00 MPH CLARK NV MESONET
YUCCA GAP RAWS STATION
1205 PM NON-TSTM WND GST NORTH LAS VEGAS 36.27N 115.14W
03/27/2007 M46.00 MPH CLARK NV ASOS
BLOWING DUST
1100 AM NON-TSTM WND GST 5 SW MT. TRUMBULL 36.35N 113.20W
03/27/2007 M71.00 MPH MOHAVE AZ MESONET
MOUNT LOGAN RAWS STATION
0534 AM NON-TSTM WND GST RED ROCK CANYON 36.14N 115.45W
03/27/2007 M56.00 MPH CLARK NV MESONET
DOWNSLOPE WIND EVENT AT RED ROCK RAWS STATION
0400 AM NON-TSTM WND GST 3 S INDEPENDENCE 36.76N 118.20W
03/27/2007 M57.00 MPH INYO CA MESONET
INDEPENDENCE MESONET - STATION 9
0200 AM NON-TSTM WND GST 4 ESE INDEPENDENCE 36.78N 118.13W
03/27/2007 M60.00 MPH INYO CA MESONET
INDEPENDENCE MESONET - STATION 11
&&
CZYZYKNearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.